Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 144, NWS Blacksburg, VA

June 24, 2012Rockingham County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 24, 2012, 9:26 PM EDT for Rockingham County, North Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2012, 9:26 PM EDT (01:26 UTC)
Expired
Jun 24, 2012, 10:15 PM EDT
In force
49 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Rockingham County, NC

The radar

The Roanoke radar (KFCX), 84 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 9:35 PM EDTTSTM WND DMG3 Ene Stoneville, NCTREES DOWN ON SETTLEMENT LOOP

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1881 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

509 
WUUS51 KRNK 250126
SVRRNK
NCC157-250215-
/O.NEW.KRNK.SV.W.0144.120625T0126Z-120625T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
926 PM EDT SUN JUN 24 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ROCKINGHAM COUNTY IN NORTH CAROLINA...

* UNTIL 1015 PM EDT

* AT 924 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS TO 60 MPH. THIS STORM WAS 
  LOCATED NEAR INTELLIGENCE...OR 4 MILES SOUTH OF STONEVILLE...AND 
  MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EDEN...                          REIDSVILLE...
  WENTWORTH...                     STONEVILLE...
  HARRISONS CROSSROADS...          MONROETON...
  OREGON HILL...                   RUFFIN...
  BETHANY...                       INTELLIGENCE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE.

&&

LAT...LON 3636 7998 3652 7988 3651 7952 3650 7951
      3625 7965 3625 7976
TIME...MOT...LOC 0124Z 303DEG 9KT 3640 7989 
$$

RAB
2 follow-up statements
440 
WWUS51 KRNK 250152
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
952 PM EDT SUN JUN 24 2012

NCC157-250215-
/O.CON.KRNK.SV.W.0144.000000T0000Z-120625T0215Z/
ROCKINGHAM NC-
952 PM EDT SUN JUN 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM
EDT FOR
CENTRAL ROCKINGHAM COUNTY...

AT 945 PM EDT...ALTHOUGH THE ORIGINAL THUNDERSTORM THAT PROMPTED THE
WARNING HAS WEAKENED ACROSS NORTH CENTRAL ROCKINGHAM COUNTY...A NEW 
THUNDERSTORM WAS RAPIDLY DEVELOPING AND APPROACHING SEVERE LIMITS 
IN WEST CENTRAL ROCKINGHAM COUNTY...NEAR MAYODAN AND MADISON. THESE
STORMS REMAIN CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH. THE STORMS
ARE MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
EDEN...                          REIDSVILLE...
WENTWORTH...                     STONEVILLE...
HARRISONS CROSSROADS...          MONROETON...
OREGON HILL...                   RUFFIN...
BETHANY...                       INTELLIGENCE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE.

&&

LAT...LON 3636 7998 3652 7988 3651 7952 3636 7958
      3625 7965 3625 7976
TIME...MOT...LOC 0145Z 245DEG 9KT 3648 7982 

$$

RAB
695 
WWUS51 KRNK 250211
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1011 PM EDT SUN JUN 24 2012

NCC157-250220-
/O.EXP.KRNK.SV.W.0144.000000T0000Z-120625T0215Z/
ROCKINGHAM NC-
1011 PM EDT SUN JUN 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR
CENTRAL ROCKINGHAM COUNTY WILL EXPIRE AT 1015 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

PLEASE SEND YOUR REPORTS OF SEVERE WEATHER...INCLUDING REPORTS OF
LARGE HAIL...WIND DAMAGE TO STRUCTURES...OR FALLEN TREES OR LARGE
TREE LIMBS...TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE.

LAT...LON 3636 7998 3652 7988 3651 7952 3636 7958
      3625 7965 3625 7976
TIME...MOT...LOC 0210Z 303DEG 9KT 3648 7982 

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 8:02 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 24, 8:02 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
802 PM EDT SUN JUN 24 2012

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE IS PASSING SOUTHEAST ACROSS THE REGION
THIS AFTERNOON AHEAD OF A STRONG COLD FRONT THAT WILL APPROACH
LATER TONIGHT INTO MONDAY. THIS FRONT SHOULD DIVE THROUGH THE AREA
LATER MONDAY FOLLOWED BY MUCH DRIER AND COOLER AIR FOR TUESDAY
INTO WEDNESDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 700 PM EDT SUNDAY...

CONVECTION REMAINS WIDELY SCATTERED EARLY THIS EVENING...AND
MODELS SHOWING SOME DISSIPATION AS WE HEAD INTO THE LATE EVENING
HOURS. HIGHER LAPSE RATES STILL RESIDE IN THE PIEDMONT...AND THIS
AREA SHOULD BE FAVRORED FOR ANOTHER HOUR OR TWO FOR CONTINUED
COVERAGE.

PREVIOUS DISCUSSION...

MODELS ARE NOT TO IMPRESSED WITH THE PASSING OF A COLD FRONT
ACROSS THE REGION TOMORROW. BEST FORCING AND MOISTURE ADVECTION IS
NORTH WITH THE SURFACE LOW AND SOUTH WITH TROPICAL STORM DEBBIE.
SINCE CONFIDENCE IS NOT HIGH...WILL KEEP POPS AT A CHANCE.
INTERESTING TO NOTE...LOOKING AT THE NAM WIND GRIDS...IT DISPLAYS
A SQUALL LINE COMING ACROSS THE WEST DURING THE EARLY
AFTERNOON...THEN IN THE EAST MID TO LATE AFTERNOON. HIGHEST WIND
SPEEDS ARE ONLY 25 MPH. SPC HAS RNK IN A SEE TEXT...SO LETS SEE
HOW THIS PANS OUT.

WITH THE LIMITED CHANCE OF SHOWERS AND THUNDERSTORMS...BY MODEL
STANDARDS...TEMPERATURES WILL ONCE AGAIN RUN ABOVE NORMAL ON MONDAY.
TEMPERATURES SHOULD BE IN THE LOWER 80S WEST TO NEAR 90F IN THE
EAST.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 345 PM EDT SUNDAY...

BY MONDAY EVENING...THE COLD FRONT WILL BE SOUTH AND EAST OF OUR
AREA...AND WHILE WE MAY STILL SEE A FEW SHOWERS LINGERING ACROSS THE
PIEDMONT...CONDITIONS WILL STEADILY CONTINUE TO CLEAR AND EXPECT TO
SEE MOSTLY CLEAR SKIES ACROSS THE AREA DURING THE EARLY HOURS OF
TUESDAY.

LOOK FOR SUNNY SKIES ON TUESDAY AS A DOME OF CANADIAN HIGH PRESSURE
BUILDS SOUTHWARD FROM THE GREAT LAKES ACROSS OUR AREA. NORTHERLY
WINDS WILL HELP KEEP OUR TEMPERATURES A FEW DEGREES BELOW NORMAL
DURING THE AFTERNOON...WITH HIGHS RANGING FROM THE LOW TO MID 70S
ACROSS THE MOUNTAINS...TO AROUND 80 IN THE PIEDMONTS. LOWS WILL
GENERALLY BE IN THE 50S EXCEPT ALONG THE RIDGELINES...WHERE UPPER
40S ARE EXPECTED.

HIGH PRESSURE WILL MAINTAIN CONTROL OF OUR AREA ON WEDNESDAY...
RESULTING IN CONTINUED CLEAR SKIES AND LIGHT NORTHWESTERLY WINDS.
HOWEVER...WILL BEGIN TO SEE TEMPERATURES REBOUND AS AN UPPER LEVEL
RIDGE OF HIGH PRESSURE EDGES ITS WAY EASTWARD FROM THE GREAT PLAINS.
WEDNESDAY HIGHS WILL RANGE FROM THE UPPER 70S ACROSS THE
MOUNTAINS...TO THE MID 80S ACROSS THE PIEDMONTS.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 345 PM EDT SUNDAY...

BY THURSDAY...THE UPPER LEVEL RIDGE CONTINUES TO BUILD ACROSS OUR
AREA...RESULTING IN WARMING TEMPERATURES EACH DAY THROUGH THE REST
OF THE WORKWEEK. AS SUCH...HIGHS BY FRIDAY ARE EXPECTED TO RANGE
FROM THE UPPER 80S AND LOWER 90S ACROSS THE MOUNTAINS...TO NEAR 100
DEGREES ACROSS THE PIEDMONT AS THE RIDGE BECOMES FIRMLY ESTABLISHED
ACROSS OUR AREA.

NOW...TO MAKE IT A LITTLE MORE FUN...LETS INTRODUCE THE UNCERTAINTY
IN THE TRACK OF TROPICAL STORM DEBBY...CURRENTLY FOUND IN THE GULF
OF MEXICO. THE LATEST FORECAST TAKES THE STORM INTO LOUISIANA BY
FRIDAY MORNING...STEERING CLEAR OF OUR AREA. HOWEVER...WITH NO
STRONG FEATURE IN PLACE TO DIRECT THE MOVEMENT OF DEBBY...IT IS NOT
IMPOSSIBLE FOR THE STORM TO MAKE LANDFALL A LITTLE FURTHER TO THE
EAST. SHOULD THE DEBRIS HIGH CLOUDS FROM THE STORM MOVE INTO OUR
AREA TOWARD THE END OF THE WEEK...THEY WILL DEFINITELY HAVE AN
IMPACT ON TEMPERATURES...MAKING THE CURRENT FORECAST FOR FRIDAY
AND PERHAPS SATURDAY TOO HIGH. WILL HAVE TO SEE WHICH TRACK THE
STORM TAKES OVER THE NEXT DAY OR TWO TO KNOW FOR SURE.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
AS OF 74 PM EDT SUNDAY...

VFR CONDITIONS OUTSIDE OF SHRA THIS EVENING. EXPECT SOME SHRA
INVOF ROA/LYH/DAN/BLF THIS EVENING BUT OVERALL SEEING A DECREASE
IN INTENSITY. OVERNIGHT...WILL SEE MVFR VSBYS AT LOCATIONS THAT
HAD RAIN THIS AFTN...AND MAYBE EVEN IFR...AS DRIER AIR WITH THE
COLD FRONT WILL BE LAGGING UNTIL MONDAY.

A STRONG COLD FRONT SLIDES SOUTHEAST THRU THE AREA ON MONDAY WITH
PERHAPS ANOTHER ROUND OF SHRA/TSRA AND POTENTIAL SUB-VFR ESPCLY
SOUTHERN/EASTERN AREAS DURING THE AFTERNOON. WIDESPREAD VFR
FOLLOWS THE FRONT WITH GOOD FLYING WEATHER TUESDAY-THURSDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...RCS
NEAR TERM...RCS/WP
SHORT TERM...NF
LONG TERM...NF
AVIATION...RCS/WP
Hazardous weather outlook, Jun 24, 3:47 PM EDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT SUN JUN 24 2012

NCZ001>006-018>020-VAZ015>017-032-033-043>047-058-059-252000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
347 PM EDT SUN JUN 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. ISOLATED TO SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG
THE MOUNTAINS THIS AFTERNOON. THESE STORMS WILL PROPAGATE EAST
INTO THE FOOTHILLS AND PIEDMONT COUNTIES BY EARLY THIS EVENING.
SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND POSSIBLY
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ALONG A COLD FRONT MAY PRODUCE ISOLATED STRONG WINDS
AND HAIL MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009>014-018>020-022>024-034-035-WVZ042>045-252000-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
MERCER-SUMMERS-MONROE-GREENBRIER-
347 PM EDT SUN JUN 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE INTO EARLY THIS
EVENING. A FEW OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS
AND POSSIBLY LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ALONG A COLD FRONT MAY PRODUCE ISOLATED STRONG WINDS
AND HAIL MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Special weather statement, Jun 24, 6:48 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
648 PM EDT SUN JUN 24 2012

VAZ011-WVZ044-242330-
GILES VA-MONROE WV-
648 PM EDT SUN JUN 24 2012

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR NORTHEASTERN GILES AND SOUTHEASTERN
MONROE COUNTIES
 UNTIL 730 PM EDT...

AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR ZENITH...OR 6 MILES SOUTH OF
UNION...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GAP MILLS...                     LAUREL BRANCH...
WAITEVILLE...                    ZENITH...

LAT...LON 3763 8025 3760 8025 3757 8032 3755 8031
      3754 8033 3753 8031 3753 8028 3751 8030
      3749 8036 3744 8044 3747 8059 3753 8059
TIME...MOT...LOC 2246Z 278DEG 10KT 3749 8053

RAB
Special weather statement, Jun 24, 6:57 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
657 PM EDT SUN JUN 24 2012

VAZ022-023-034-242345-
BOTETOURT VA-BEDFORD VA-ROANOKE VA-
657 PM EDT SUN JUN 24 2012

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR SOUTHWESTERN BOTETOURT...WEST CENTRAL BEDFORD
AND NORTHEASTERN ROANOKE COUNTIES UNTIL 745 PM EDT...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR HOLLINS...OR 3 MILES NORTH OF
ROANOKE...MOVING EAST AT 5 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STEWARTSVILLE...                 MONTVALE...
HOLLINS...                       VINTON...
GOODVIEW...                      BLUE RIDGE...
CHAMBLISSBURG...                 CLOVERDALE...
LAYMANTOWN...

LAT...LON 3743 7966 3716 7969 3717 7971 3719 7972
      3719 7973 3720 7978 3723 7978 3722 7980
      3729 7997 3736 7997
TIME...MOT...LOC 2255Z 273DEG 6KT 3732 7994

RAB
Local storm report, Jun 24, 7:41 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
741 PM EDT SUN JUN 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND DMG     1 ESE MOUNT AIRY        36.50N 80.60W
06/24/2012                   SURRY              NC   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS DOWN ON ROUTE 103

0715 PM     HAIL             4 S ARARAT              36.53N 80.51W
06/24/2012  E1.00 INCH       SURRY              NC   TRAINED SPOTTER

            QUARTER SIZE HAIL ON SLATE MOUNTAIN ROAD

0720 PM     TSTM WND DMG     5 SSW ARARAT            36.52N 80.54W
06/24/2012                   SURRY              NC   TRAINED SPOTTER

            OAK TREE DOWN ACROSS LABRADOR LANE. POWER LINES ALSO
            DOWN.

&&

MBS
Special weather statement, Jun 24, 8:38 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
838 PM EDT SUN JUN 24 2012

VAZ045-250130-
CAMPBELL VA-
838 PM EDT SUN JUN 24 2012

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR CAMPBELL COUNTY UNTIL 930 PM EDT...

AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A CLUSTER OF STRONG THUNDERSTORMS ACROSS CAMBPELL COUNTY
NEAR RUSTBURG...GLADYS...AND JUST WEST OF BROOKNEAL...MOVING NORTHEAST
AT 25 MPH.

PEA SIZE HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. VERY HEAVY RAIN
CAN BE EXPECTED WITH SEVERAL OF THESE STORMS...WHICH WILL CAUSE PONDING OF
WATER OF ON ROADS AND CAUSE ROADSIDE DITCHES AND SMALL STREAMS TO REACH
BANKFUL.

LOCATIONS IMPACTED INCLUDE...
CONCORD...                       RUSTBURG...
BROOKNEAL...                     SPRING MILLS...
GLADYS...                        HAT CREEK...
LONG ISLAND...                   MIKE...

LAT...LON 3702 7891 3705 7897 3704 7899 3707 7911
      3709 7912 3708 7915 3724 7926 3737 7909
      3741 7901 3725 7892 3724 7886 3722 7886
      3721 7883
TIME...MOT...LOC 0037Z 241DEG 23KT 3720 7913

RAB
Special weather statement, Jun 24, 9:16 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
916 PM EDT SUN JUN 24 2012

NCZ005-250200-
ROCKINGHAM NC-
916 PM EDT SUN JUN 24 2012

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR CENTRAL ROCKINGHAM COUNTY UNTIL 1000 PM EDT...

AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR STONEVILLE...MOVING EAST AT 5
MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH
THIS THUNDERSTORM.

LOCATIONS IMPACTED INCLUDE...
EDEN...                          WENTWORTH...
MADISON...                       STONEVILLE...
DRAPER...                        HARRISONS CROSSROADS...
OREGON HILL...                   BETHANY...
MAYODAN...                       INTELLIGENCE...

LAT...LON 3635 8002 3653 7995 3653 7959 3625 7977
TIME...MOT...LOC 0111Z 273DEG 5KT 3644 7993

RAB
Local storm report, Jun 24, 9:19 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
919 PM EDT SUN JUN 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND DMG     1 ESE MOUNT AIRY        36.50N 80.60W
06/24/2012                   SURRY              NC   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS DOWN ON ROUTE 103

0715 PM     HAIL             4 S ARARAT              36.53N 80.51W
06/24/2012  E1.00 INCH       SURRY              NC   TRAINED SPOTTER

            QUARTER SIZE HAIL ON SLATE MOUNTAIN ROAD

0720 PM     TSTM WND DMG     5 SSW ARARAT            36.52N 80.54W
06/24/2012                   SURRY              NC   TRAINED SPOTTER

            OAK TREE DOWN ACROSS LABRADOR LANE. POWER LINES ALSO DOWN
            ON EAST PINE STREET. OFFICIALS ESTIMATE THIS WILL BE AN
            EXTENDED POWER OUTAGE IN THE 2500 BLOCK OF EAST PINE
            STREET.

0735 PM     TSTM WND DMG     5 WSW FRANCISCO         36.47N 80.46W
06/24/2012                   SURRY              NC   EMERGENCY MNGR

            *** 1 INJ *** TREE DOWN ON A MOBILE HOME.

&&

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 9:16 PM EDTSpecial Weather StatementRNKRockingham44 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.